MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA LP MONOAXIAL SCREW 5.5 X 40MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-SWITZERLAND XIA LP MONOAXIAL SCREW 5.5 X 40MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 03820540
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Injury (2348); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/23/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; the patient had thoracic surgery in (b)(6) 2012.The doctor used a screw.The patient had symptoms of lumbar acid in (b)(6) 2016 and found screw damaged in x-ray.The damaged product hasn't been taken out now.
 
Additional Manufacturer Narrative
Results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The device was not received back for inspection.However, it was confirmed that the device had been implanted for over 3 years and the patient had fused, meaning the construct had served its purpose in supporting the spine during fusion.Conclusion: the most likely cause of the customer reported event is fatigue fracture due to prolonged implantation after fusion had occurred.
 
Event or Problem Description

Brand Name
XIA LP MONOAXIAL SCREW 5.5 X 40MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5762242
Report Number3005525032-2016-00072
Device Sequence Number4999
Product Code KWP
UDI-Device Identifier04546540148841
UDI-Public(01)04546540148841
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K013823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number03820540
Device Lot NumberB20976
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/30/2016
Supplement Report FDA Received Date10/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;